Alert archive / Texas / High Wind Warnings in 2020

High Wind Warning 47, NWS Midland/Odessa, TX

November 23, 20204 counties in Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Nov 23, 2020, 3:06 PM CST for 4 counties in Texas; Eddy County, New Mexico. It took effect at Nov 24, 2020, 9:00 AM CST. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 23, 2020, 3:06 PM CST (21:06 UTC)
In effect from
Nov 24, 2020, 9:00 AM CST
Expired
Nov 24, 2020, 9:00 PM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 11:59 AM CSTNON-TSTM WND GST 594 S Pine Springs, TX
Nov 24, 3:38 PM CSTNON-TSTM WND GST 692 N Pine Springs, TX
Nov 24, 3:38 PM CSTNON-TSTM WND GST 697 N Pine Springs, TXGUADALUPE BOWL RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2020-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2020-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS74 KMAF 232106
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
306 PM CST Mon Nov 23 2020

NMZ027-TXZ270-271-277-240915-
/O.UPG.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
/O.NEW.KMAF.HW.W.0047.201124T1500Z-201125T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
306 PM CST Mon Nov 23 2020 /206 PM MST Mon Nov 23 2020/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, and Davis Mountains.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Motorists driving high 
  profile vehicles through Guadalupe Pass should exercise extreme 
  caution. Blowing dust may reduce visibility below a mile, 
  especially downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ273-240915-
/O.UPG.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
/O.NEW.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Eastern Culberson County-
306 PM CST Mon Nov 23 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Eastern Culberson County.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility below a mile, especially 
  downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045>047-050>052-059>062-067-272-274>276-278-
240915-
/O.NEW.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard-
Loving-Winkler-Ector-Midland-Ward-
Van Horn and Highway 54 Corridor-Reeves County Plains-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, 
Monahans, Van Horn, Pecos, Marfa, and Alpine
306 PM CST Mon Nov 23 2020 /206 PM MST Mon Nov 23 2020/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility below a mile, especially 
  downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

70
3 follow-up statements
350 
WWUS74 KMAF 232111 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Midland/Odessa TX
311 PM CST Mon Nov 23 2020

NMZ027-TXZ270-271-277-240915-
/O.UPG.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
/O.COR.KMAF.HW.W.0047.201124T1500Z-201125T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
311 PM CST Mon Nov 23 2020 /211 PM MST Mon Nov 23 2020/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, and Davis Mountains.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Scattered power outages are expected. Travel will be difficult, 
  especially for high profile vehicles. Motorists driving high 
  profile vehicles through Guadalupe Pass should exercise extreme 
  caution. Blowing dust may reduce visibility below a mile, 
  especially downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ273-240915-
/O.UPG.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
/O.COR.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Eastern Culberson County-
311 PM CST Mon Nov 23 2020

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Eastern Culberson County.

* WHEN...From 9 AM to 9 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility below a mile, especially 
  downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045>047-050>052-059>062-067-272-274>276-278-
240915-
/O.NEW.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard-
Loving-Winkler-Ector-Midland-Ward-
Van Horn and Highway 54 Corridor-Reeves County Plains-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, 
Monahans, Van Horn, Pecos, Marfa, and Alpine
311 PM CST Mon Nov 23 2020 /211 PM MST Mon Nov 23 2020/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM CST
/8 PM MST/ TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility below a mile, especially 
  downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

70
369 
WWUS74 KMAF 240912
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
312 AM CST Tue Nov 24 2020

NMZ027-TXZ270-271-277-242300-
/O.CON.KMAF.HW.W.0047.201124T1500Z-201125T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
312 AM CST Tue Nov 24 2020 /212 AM MST Tue Nov 24 2020/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

* WHAT...West winds 45 to 65 mph with gusts up to 75 to 85 mph 
  expected in the Guadalupe and Delaware Mountains. West winds 30 
  to 45 mph with gusts to 65 mph expected in the Davis Mountains.

* WHERE...Guadalupe and Delaware Mountains, and Davis Mountains.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Scattered power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Motorists driving high
  profile vehicles through Guadalupe Pass should exercise extreme
  caution. Blowing dust may reduce visibility below a mile,
  especially downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ048-053-063-242300-
/O.EXA.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Scurry-Mitchell-Glasscock-
Including the cities of Snyder, Colorado City, and Garden City
312 AM CST Tue Nov 24 2020

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Scurry, Mitchell and Glasscock Counties.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility below a mile, 
  especially downwind of plowed fields and construction sites.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-029-033-034-TXZ045>047-050>052-059>062-067-272>276-278-
242300-
/O.CON.KMAF.WI.Y.0021.201124T1500Z-201125T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard-
Loving-Winkler-Ector-Midland-Ward-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, 
Monahans, Van Horn, Pecos, Marfa, and Alpine
312 AM CST Tue Nov 24 2020 /212 AM MST Tue Nov 24 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility below a mile, especially
  downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
849 
WWUS74 KMAF 241940
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
140 PM CST Tue Nov 24 2020

NMZ027-TXZ270-271-277-250300-
/O.CON.KMAF.HW.W.0047.000000T0000Z-201125T0300Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
140 PM CST Tue Nov 24 2020 /1240 PM MST Tue Nov 24 2020/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

* WHAT...West winds 45 to 65 mph with gusts up to 75 to 85 mph 
  expected in the Guadalupe and Delaware Mountains. West winds 
  30 to 45 mph with gusts to 65 mph expected in the Davis 
  Mountains.

* WHERE...Guadalupe and Delaware Mountains, and Davis Mountains.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Aviation interests may experience localized but 
  extreme turbulence, or strong downward airflows, if flying in 
  the vicinity of the Guadalupe Mountains. Pilots should be alert 
  for standing wave clouds or other evidence of mountain wave 
  activity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067-272>276-278-
250300-
/O.CON.KMAF.WI.Y.0021.000000T0000Z-201125T0300Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Van Horn, Pecos, 
Marfa, and Alpine
140 PM CST Tue Nov 24 2020 /1240 PM MST Tue Nov 24 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 9 AM CST /8 AM MST/ to 9 PM CST /8 PM MST/ Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility below a mile, 
  especially downwind of plowed fields and construction sites.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 23, 11:59 AM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 23, 11:59 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
Issued by National Weather Service El Paso Tx/Santa Teresa NM
1159 AM CST Mon Nov 23 2020

.DISCUSSION...

&&

.AVIATION...

IFR/LIFR conditions continue for MAF, INK, and HOB with CNM
improving to MVFR. PEQ and FST have improved to VFR. CNM will
improve to VFR this afternoon, with conditions lasting through
the period at PEQ and FST as well. INK and MAF will slowly
improve to MVFR/VFR later this afternoon. Southerly winds will be
gusty this afternoon, lasting until early tomorrow morning at most
sites. MAF could have MVFR conditions creep back in early
tomorrow morning (10Z - 12Z). IFR conditions will prevail at HOB
until late in the period.

&&
ED

.PREV DISCUSSION... /issued 549 AM CST Mon Nov 23 2020/

DISCUSSION...

Please see the 12Z aviation discussion below.

AVIATION...

IFR/LIFR conditions prevail at issuance except at CNM, where
passing -RA has briefly improved ceilings to MVFR. Expect LIFR/IFR
conditions to continue through this morning, with some improvement
after 15-16Z as S/SE winds increase and become gusty, with gusts
to 20-30kt expected this afternoon onward. VFR conditions should
return to CNM, PEQ, and FST late this afternoon, prevailing
thereafter. INK and MAF look to improve to MVFR this afternoon,
though IFR ceilings should return to MAF after 24/03Z, with IFR
prevailing at HOB until late in the period.

PREV DISCUSSION... /issued 259 AM CST Mon Nov 23 2020/

DISCUSSION...
Light precip has been underwhelming with a few locations reporting
around .05" thus far, low-level moisture does not look to be
quite as deep as shown by models. Still -RA/-DZ/FG will remain
possible in SE NM/PB thru the morning. Locally dense fog is also a
concern, including e slopes of the GDP Mtns. Clouds will clear
across the w today and eventually make it e of CNM, but most of
the remainder of the PB will remain cloudy with light fog possible
Mon night-Tue AM. The High Wind Warning has worked out well for
GDP Pass, but winds have decreased and we will cancel the
warning. A powerful mid-latitude cyclone will pass to the n on
Tue with the assocd 5h speed max of 90-105kts coming out of SE-E
NM into W TX. 7h height gradient of 80dam suggest sustained 25-35
mph winds across much of the plains, however MSLP is just below
4mb/100nm with mixed layer winds of 30-35kt. High winds are
likely in the GDP Mtns with NAM12 depicting a well developed mtn
wave and in the Davis Mtns above 6500 ft where 7h winds of 45kts
are forecast. High winds may even push out into Eddy Co/Upper
Trans Pecos. For now we will issue a watch for GDP/Davis Mtns for
Tue, even though confidence has increased for advisory level winds
father e we will hold off on advisory. Due to deep mixing,
downslope wind, and abundant sunshine we favor the warmer temps
for Tue. Cooler on Wed, but a quick warm up Thur with another cold
front arriving early Fri AM for areas along and n of I- 20. Cool
wx will hang around thru the weekend. Light precip is possible Sat
AM across the PB with the mid-level trof still to the w.

FIRE WEATHER...
In the wake of Sunday's front, moisture will remain elevated across
much of the region today, with afternoon RHs well above critical
levels and good to excellent recovery tonight. Tuesday will see a
big change as a passing trough to the north of the region results in
a windy to very windy day across Southeast New Mexico and West
Texas, along with a quick return much drier and warmer conditions.
Temperatures Tuesday look to reach 10-15 degrees above normal, with
RHs dropping to 10-20% for all but portions of eastern Terrell
county. The strongest winds are expected across the Guadalupe and
higher elevations of the Davis Mtns where RHs will hover around
the 20% mark. Across the Plains, 20ft winds will still reach 20 to
30mph with higher gusts, and RHs will be around 10-15%. RFTIs up
to 5 (locally 6) are currently forecast across the Guadalupe Mtns,
Eddy and Lea counties, the Upper Trans Pecos, Davis
Mtns/foothills, and west across Culberson county and portions of
the Marfa Plateau. However, the one variable precluding
more significant fire weather concerns on Tuesday is the state of
fuels, with ERCs only expected to be around the 40th-50th
percentile due to recent cooler temperatures and moist conditions.
Thus, while widespread elevated to perhaps low-end critical
conditions are expected due to the weather set-up, it looks to
lean more toward enhanced IA potential at this time. Will forego a
Fire Weather Watch for now, though pending latest guidance, a
Watch may be warranted in the next forecast package. After
Tuesday, fire weather concerns will be low, as winds become much
lighter and temperatures fluctuate due to a series of dry cold
fronts expected to move through the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                    MMM MMM MMM MMM /  20  10   0   0
Carlsbad                      MMM MMM MMM MMM /  20   0   0   0
Dryden                        MMM MMM MMM MMM /  10   0   0   0
Fort Stockton                 MMM MMM MMM MMM /  10   0   0   0
Guadalupe Pass                MMM MMM MMM MMM /  10   0   0   0
Hobbs                         MMM MMM MMM MMM /  40   0   0   0
Marfa                         MMM MMM MMM MMM /  10   0   0   0
Midland Intl Airport          MMM MMM MMM MMM /  20  10   0   0
Odessa                        MMM MMM MMM MMM /  20  10   0   0
Wink                          MMM MMM MMM MMM /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/99
Hazardous weather outlook, Nov 23, 2:42 PM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
242 PM CST Mon Nov 23 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-242045-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
242 PM CST Mon Nov 23 2020 /142 PM MST Mon Nov 23 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very windy conditions are expected across the Guadalupe and Davis
Mountains on Tuesday, and a High Wind Warning is in effect.

Widespread elevated to near critical fire weather conditions are
expected Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 2:47 AM CSTHigh Wind WatchMAFBrewster, Culberson, Jeff Davis, Presidio12 hr
Nov 23, 3:06 PM CSTWind AdvisoryMAFAndrews, Borden, Brewster, Culberson, Dawson, Ector and 13 more30 hr

Nearby

High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.